Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 156, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 23, 2013, 4:36 PM CDT for 4 counties in Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2013, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 23, 2013, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 23 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:10 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 23, 2:10 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 PM EDT Tue Jul 23 2013 .NEAR TERM [Through tonight]... Main forecast concern through the evening and overnight hours will be the approach of the MCS currently located over central Alabama. Northwesterly steering flow along with developing cold pool associated with the MCS should allow it to accelerate southward through the afternoon and into the early evening. Areas of southeast Alabama and the Florida Panhandle have been able to heat into the upper 80s and lower 90s this afternoon. Combined with dewpoints in the mid and upper 70s, this is yielding surface-based CAPE values well above 3000 j/kg. With the organized nature of the approaching MCS, may see some damaging wind gust as it moves through the area. Severe threat over the eastern half of the forecast area should be lower, owing to the remnant cold pool over SW Georgia and ongoing afternoon convection over the Big Bend. Once the MCS moves offshore, PoPs should diminish for the overnight hours. && .SHORT TERM [Wednesday through Thursday night]... The axis of the upper trough will be just to our east through the short term period with a few more upper level impulses poised to affect the local area. The current timing of the impulses would yield a fairly active day (50%) for convection for all zones Wednesday and our easternmost zones Thursday as models show a much drier airmass in the mid-levels filtering in from west to east. With the drier airmass and less cloud cover, max temps may reach the mid 90s most inland areas Thursday. Otherwise, temps will be near seasonal levels through the period. && .LONG TERM [Friday through next Tuesday]... The overall upper level pattern will show a ridge over the western CONUS and troughing over the east. Friday, our CWA will continue to reside on the backside of the east coast trough and we should get a brief break between shortwaves. A fairly strong shortwave will translate out of the Southern Plains into the Lower Mississippi Valley and sharpen as well as reposition the trough axis just to our west over the weekend. The most active day for convection appears to on Sunday when the trough axis reaches its greatest amplitude along with a few impulses and deep layer moisture returning to the FA. Thereafter, the trough will slowly deamplify and may allow the ridge to build into the local region early next week. PoPs will be below seasonal levels (10-30%) Friday gradually returning to normal (40-50%) Sunday through Tuesday. Temperatures will be at or below seasonal levels. && .Aviation (Through 18Z Wednesday)... Most showers and thunderstorms in our region are currently located over the northern Gulf of Mexico, but a few are beginning to develop over inland areas. Scattered showers and thunderstorms will slightly increase in coverage this afternoon and could impact all terminals, but coverage should not be as widespread as in previous days. However, an MCS is moving through central MS and AL, and could move into our region between 00Z-06Z Wednesday. DHN is most likely to be impacted by this feature, and IFR or LIFR conditions may occur as this cluster of storms moves southeastward into our area. This feature should dissipate by the early morning Wednesday, but low ceilings could cause IFR or LIFR conditions to linger through sunrise. VFR or MVFR conditions should generally prevail for the rest of the period with lower chances of precipitation from 12Z-18Z Wednesday. && .MARINE... With high pressure to the south and a trough of low pressure to the north, light to moderate westerly flow is forecast to continue over the coastal waters through the end of the week. Outside of thunderstorms, winds are expected to remain below headline criteria. && .FIRE WEATHER... Red flag conditions are not expected for the next several days. && .HYDROLOGY... A few rivers still remain at or near flood stage. Isolated instances of flash flooding or low land flooding will remain a concern near any stronger rain cores, especially near urban areas. Scattered showers and storms are expected through much of this week. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 73 93 73 94 / 70 70 50 30 30 PANAMA CITY 88 77 89 78 93 / 70 70 50 30 30 DOTHAN 90 73 91 73 94 / 70 60 50 30 20 ALBANY 90 74 93 73 94 / 60 60 50 30 30 VALDOSTA 89 73 95 73 93 / 70 70 50 30 50 CROSS CITY 88 73 91 74 92 / 60 70 50 30 50 APALACHICOLA 86 78 90 77 91 / 60 70 50 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Short Term...Barry Near Term...Camp Marine...DVD Aviation/Fire Wx...Camp/Lahr Long Term...Barry Hydrology...DVD
In the hours before
Special weather statement, Jul 23, 12:27 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
127 PM EDT TUE JUL 23 2013
FLZ028-128-231830-
INLAND TAYLOR FL-COASTAL TAYLOR FL-
127 PM EDT TUE JUL 23 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR TAYLOR COUNTY...
* UNTIL 230 PM EDT
AT 123 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 16 MILES SOUTHWEST OF PERRY...OR 10 MILES SOUTH OF
ECONFINA...MOVING SOUTHEAST AT 25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2973 8358 2975 8357 2976 8360 2981 8360
2990 8367 2997 8381 2996 8383 3002 8389
3012 8383 2999 8337 2971 8353
TIME...MOT...LOC 1727Z 301DEG 21KT 2998 8379
25-CAMPSpecial weather statement, Jul 23, 1:43 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EDT TUE JUL 23 2013
FLZ029-034-134-231930-
INLAND DIXIE FL-LAFAYETTE FL-COASTAL DIXIE FL-
243 PM EDT TUE JUL 23 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE AND
LAFAYETTE COUNTIES...
* UNTIL 330 PM EDT
AT 240 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 13 MILES NORTH OF CROSS CITY...OR 8 MILES NORTHWEST OF
FLETCHER...MOVING SOUTHEAST AT 25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2983 8288 2982 8293 2979 8292 2977 8294
2971 8294 2969 8295 2964 8295 2961 8296
2959 8293 2954 8297 2946 8299 2975 8330
2994 8311 2988 8287
TIME...MOT...LOC 1843Z 296DEG 23KT 2982 8306
25-CAMPSpecial weather statement, Jul 23, 2:39 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 339 PM EDT TUE JUL 23 2013 GAZ142>145-155-156-232030- MITCHELL GA-MILLER GA-BAKER GA-EARLY GA-DECATUR GA-SEMINOLE GA- 339 PM EDT TUE JUL 23 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAKER...DECATUR... EARLY...MILLER...MITCHELL AND SEMINOLE COUNTIES... * UNTIL 430 PM EDT AT 338 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 5 MILES NORTH OF DONALSONVILLE...OR NEAR ENTERPRISE... MOVING SOUTHEAST AT 30 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3116 8445 3086 8464 3107 8500 3123 8492 TIME...MOT...LOC 1939Z 294DEG 28KT 3111 8487 25-CAMP
Special weather statement, Jul 23, 3:15 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EDT TUE JUL 23 2013
ALZ069-232115-
HOUSTON AL-
315 PM CDT TUE JUL 23 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HOUSTON COUNTY...
* UNTIL 415 PM CDT
AT 312 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR KINSEY...MOVING SOUTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3124 8511 3108 8521 3126 8542 3131 8540
3131 8532
TIME...MOT...LOC 2016Z 309DEG 10KT 3128 8536
25-CAMPSpecial weather statement, Jul 23, 3:36 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 436 PM EDT TUE JUL 23 2013 FLZ011-GAZ155-232115- JACKSON FL-SEMINOLE GA- 336 PM CDT TUE JUL 23 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JACKSON AND SEMINOLE COUNTIES... * UNTIL 415 PM CDT/515 PM EDT/ AT 331 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MARIANNA...OR NEAR TWO EGG... MOVING NORTHEAST AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3103 8496 3087 8480 3080 8510 3088 8518 TIME...MOT...LOC 2036Z 237DEG 10KT 3089 8507
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:56 PM CDT | Areal Flood Advisory | TAE | Bay | 64 min |
| Jul 22, 8:36 PM CDT | Special Marine Warning | TAE | 54 min | |
| Jul 22, 8:37 PM CDT | River Flood Warning | TAE | Wakulla | 4 days |
| Jul 23, 9:06 AM CDT | River Flood Warning | TAE | Holmes, Washington | 8 days |
| Jul 23, 12:27 PM CDT | Special Weather Statement | TAE | Taylor | 63 min |
| Jul 23, 1:43 PM CDT | Special Weather Statement | TAE | Dixie | 47 min |
| Jul 23, 2:33 PM CDT | Areal Flood Warning | TAE | Dixie, Taylor | 24 hr |
| Jul 23, 5:41 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 49 min |
| Jul 23, 6:06 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 39 min |
| Jul 23, 6:15 PM CDT | Special Marine Warning | TAE | 60 min | |
| Jul 23, 6:33 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Washington | 57 min |
| Jul 23, 6:36 PM CDT | Areal Flood Advisory | TAE | Jackson | 3 hr |
| Jul 23, 6:43 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 47 min |
| Jul 23, 2:39 PM CDT | Special Weather Statement | TAE | Miller | 51 min |
| Jul 23, 2:55 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Grady, Miller, Mitchell, Seminole | 50 min |
| Jul 23, 3:36 PM CDT | Special Weather Statement | TAE | Seminole | 39 min |
| Jul 23, 3:15 PM CDT | Special Weather Statement | TAE | Houston | 60 min |
| Jul 23, 3:32 PM CDT | Areal Flood Advisory | TAE | Houston | 118 min |
| Jul 23, 5:05 PM CDT | Areal Flood Advisory | TAE | Coffee, Dale, Henry, Houston | 3 hr |
| Jul 23, 5:11 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.